I went to the pharmacy to renew my pain medication. This time, the pharmacist handed me a piece of paper from the Canadian federal government warning about the use of opioids. I started reading it and thought somebody must be kidding me.
The possible side effects stated are:
- Mental Illness such as depression. I was already dealing with depression and taking medication for it prior to starting the pain pills.
- Risk of dizziness and falls. I have Graves’ disease and Fibromyalgia. Both illnesses causes dizziness spells and falls.
- Heart Palpitations. I have Graves’ disease. That’s when your thyroid goes nuts and attacks your heart causing heart palpitations.
- Headaches. I already suffer and take medication for migraines.
- Sleep apnea. I already have sleep apnea. I was diagnosed prior to taking this medication.
Then I started to read the sign of an opioid overdose.
- Confusion. Do you mean like Fibromyalgia fog? Because I already have that, prior to taking the medication.
- Difficulty walking. If you’ve read my blog at all, you know that’s already a symptom I deal with prior to taking this medication. I even own my own wheelchair.
- Trouble breathing. I am asthmatic.
- Exhaustion. Anyone dealing with a mental or physical chronic illness is already familiar with this one.
Yep, that warning from the government about taking a medication that can cause the symptoms I’ve already been living with for years is incredibly useful. You are pretty much telling me that if I have an adverse effect from taking opioids I won’t notice a difference from my regular life. Someone must be kidding me.